It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-15-2008, 08:30 PM   #1
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Prescription Steriod creams & B/P

Two yrs ago I had a skin rash on my tummy, arms, legs from Oct - Jan/Feb. Last year- no rash. Saw a Derm who prescribed steriod creams-won't affect my b/p she said.

This year the rash returned. I've suspected that the creams are raising my b/p but I keep blaming it on stress etc. I have been trying to avoid using the creams. Finally the rash plus my ezema on my hands have gotten so bad that I got a little too liberal in putting on the creams (the creams are supposed to be put on thinly.)

My b/p soared to 208 last week. My diastolic is usually in the 50's & it was in the 70's. My labetalol didn't seem to touch it even when I took extra for a Dr's appoinment.
On Wed. I stopped using the cream & my b/p dropped to 174 the next day. That's when I make the connection.

The package insert says that some pts are more susceptible to systemic absorption of the cream than others. This means that the ingredients in the cream get into the blood stream.

Has anyone else had this happen? Anyhow this is really good to know. I've always avoid taking any oral steriods
because I was afraid of increasing my b/p.

Oh, I forgot. My stomach got so painful like I was getting ulcers. Now that is gone. Steriods are known to cause stomach problems.

So I will focus on preventing my exzema by wearing my gloves (nonlatex) when working in the kitchen. I had been careless & would just wash up a few pots without putting on the gloves.

For the other rash, I will go ahead & get an appointment with the Derm & have a biopsy done. Then I can hopefully get the correct treatment. Fam

 
Sponsors Lightbulb
   
Old 01-15-2008, 09:26 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Prescription Steriod creams & B/P

Famnd,

Might the rash be due to the hct you take?

Just a thought.

Hope you're feeling better soon...

Bethsheba

 
Old 01-15-2008, 11:16 PM   #3
Senior Veteran
(female)
 
flowergirl2day's Avatar
 
Join Date: Apr 2007
Location: Canada
Posts: 3,171
flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
Re: Prescription Steriod creams & B/P

Fam,

I always seem to have a rash. As soon as one clears up, another appears somewhere else - chest most frequently, torso and thighs (thank goodness!!!) I never treat it and have not complained to my doctor. I know it's from the medication, most of my meds have this side-effect.
What do you do for yours? Is there any natural product that helps? I would use the cream but am afraid of the side effects. Thanks for sharing the information about its effect on your blood pressure. No matter how it's delivered, it's still a drug.

FG

 
Old 01-16-2008, 04:00 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: Prescription Steriod creams & B/P

Beth, yes it could be from HCTZ or labetalol but there was a two year span of time between between episodes? I got a really bad rash from Inderal. I could try stopping the HCTZ for one day & see what happens?

FG, my rash got so bad that I was bleeding in areas. My hands were so torn apart that it made it hard to do anything. The exzema on the hands I can do something about by avoiding contact with detergent & wearing gloves.

Alcohol applied as soon as a lesion appears on my tummy works somewhat. It helps with the itching too. Benedryl helps with the itching but again one isn't supposed to apply it on such a wide area.

I also apply vaseline to my hands right after washing them
so seal in the moisture. Then I wear those cotton gloves. Last week when I went for my pap smear I wore them so that I didn't have to keep washing my hands as I'm afraid of getting germs at the Dr's office. As you know my thyroid flares up when I get a virus.

Thanks. I think I've learned my lesson . Fam

 
Old 01-16-2008, 11:12 AM   #5
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Prescription Steriod creams & B/P

Quote:
Originally Posted by famnd View Post
...The package insert says that some pts are more susceptible to systemic absorption of the cream than others. This means that the ingredients in the cream get into the blood stream.
I'm sure women and older people would fall into this category as we/they tend to have thinner skin.

Quote:
...So I will focus on preventing my exzema by wearing my gloves (nonlatex) when working in the kitchen. I had been careless & would just wash up a few pots without putting on the gloves....
Famnd, I think this is a good idea for everyone...household chemicals can be dangerous and I think it's going to be a matter of time before the info "leaks" out---too much money involved here.

Quote:
...For the other rash, I will go ahead & get an appointment with the Derm & have a biopsy done. Then I can hopefully get the correct treatment. Fam
Oh, I do hope so. Rashes must be just miserable!!!

Bethsheba

Last edited by bethsheba; 01-16-2008 at 11:12 AM. Reason: typo

 
Old 01-16-2008, 11:20 AM   #6
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Prescription Steriod creams & B/P

Quote:
Originally Posted by famnd View Post
... I could try stopping the HCTZ for one day & see what happens?
It's worth a try but I doubt that would make a difference. It took my friend several months to get rid of her rash and hct was the only thing she was on.

Quote:
Alcohol applied as soon as a lesion appears on my tummy works somewhat.
Oweee, oweee. Doesn't that sting?

Quote:
I also apply vaseline to my hands right after washing them
so seal in the moisture. Then I wear those cotton gloves. Last week when I went for my pap smear I wore them so that I didn't have to keep washing my hands as I'm afraid of getting germs at the Dr's office. As you know my thyroid flares up when I get a virus.....Fam
People I know always get sick after getting their flu shot in the fall, and of course, they blame it on the shot (which is a "dead" vaccine so it's unlikely the culprit). I suspect they pick up germs at the doctor's office when they're there!!! Doctor's offices and hospitals are very dirty places, germ wise. Think of the elevator buttons, the pens and clipboards, water fountains, door knobs, light switches in the bathrooms, etc. And last but not least, did you see the tv program that focused in on the germs in doctors' ties??? Hmmmm.

Bethsheba

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Prescription creams/patches? PinkFlower Fibromyalgia 5 06-13-2009 10:35 AM
Non-prescription Anti-Inflammatory? mystieus Asthma 4 05-10-2008 09:01 AM
B/p spikes & steriod creams famnd High & Low Blood Pressure 8 12-10-2007 05:59 PM
I am done with prescription products.... GJ777 Acne 12 09-21-2004 11:00 AM
prescription scar healers? KyleDale Acne 3 08-27-2004 03:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (53), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:49 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!